MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35375
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404.Registration no.: 3005580113.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: "alpha device used for a thoracic aneurysm.The graft deployed fine, but the trigger wires did not fully retract.The blue handle is very difficult to turn and makes a loud clicking sound if you try to retract the wires any further." additional information received 04/01/2019: "the safety lock know was turned to the unlocked position prior to rotating the blue handle.Proximal stent apposition was limited.Troubleshooting did not occur".Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: a patient with a thoracic aneurysm had a zta-p-46-179-w implanted.No information about patient anatomy was given.The graft was deployed without difficulties.However, the trigger wires did not fully retract and were sticking out above the tip of the grey positioner.It was not possible to turn the blue handle to retract the wires further.It was reported that the safety lock was turned to the unlocked position prior to rotating the blue handle.No troubleshooting was performed.It was reported that the proximal stent apposition was limited, and ballooning was performed to fully open the stent graft.Additional info was provided by the sales rep, this states that the device seemed elongated with the trigger wires sticking out above the tip of the grey positioner and it seems that the grey positioner and inner cannula might have separated while passing through the sheath valve, which exposed the trigger wires.No adverse effects to the patient was reported.The device was returned and evaluated.The device was returned with the tip assembly separated from the device.It was found that the handle was rotated past the stop.Glue was found in the pin vise.Based on the product evaluation it was assessed that the wires were retracted correctly into the grey positioner, however the tip assembly was loose, which could have exposed the wires and thereby give the impression that the trigger wires were not retracted.In normal conditions the retracted wires are within the uat (white tip assembly tubing), and will not be visible after deployment of the stent graft.The tip assembly is attached to the device in the grey handle where the inner cannula is glued to a pin vise.The manufacturing step where the cannula is glued to the pin vise is under qc surveillance.Review of the device history record gave no indication of the device being produced out of specifications.The instructions for use (ifu) sent with this device states that the rotation handle should be turned until a stop is felt.If it is difficult to rotate the blue rotation handle, section 13 in the ifu release troubleshooting should be consulted for instructions on how to disassemble the blue rotation handle.The difficulties with retraction of the wires is assessed to be caused by the separation between the cannula and the pin vise which exposed trigger wires giving the impression that the wires where not fully retracted after deployment of the stent graft.It has not been possible to determine how the cannula seperated from the pin vise, why appropiate personel have been notified of the findings in this complaint.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8495072
Report Number3002808486-2019-00401
Device Sequence Number1062213
Product Code MIH
UDI-Device Identifier10827002353753
UDI-Public(01)10827002353753(17)210320(10)E3704064
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberG35375
Device Catalogue NumberZTA-P-46-179-W
Device Lot NumberE3704064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Distributor Facility Aware Date03/21/2019
Device Age12 MO
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1